• recommendations, PLEASE

    Asked by little_fut on Monday, April 15, 2013

    recommendations, PLEASE

    My throat hurts and i have difficulty swallowing any ideas? Also what type or brand of sunscreen mouthwash etc. Any ideas and recommendations appreciated. P.S. when does the wooziness and naseau go away?

    10 Answers from the Community

    10 answers
    • carm's Avatar

      Are you saying you have thrush from your treatment? If this is the case, ask your doctor for Miles Solution. As far as finding out what sunscreen to use or mouthwash try the website called skin deep. Best of luck to you, Carm RN.

      over 3 years ago
    • DorothyV's Avatar

      Biotene mouthwash. You can buy it over the counter. Sorry you are having such a hard time. Prayers for you :)

      over 3 years ago
    • DianaL's Avatar

      I used Biotene toothpaste and Biotene mouthwash the whole time that I was on chemo and did not get any mouth or throat problems. Good luck and hope you feel better soon. Oh, I cannot help you with the nausea--never had any.

      over 3 years ago
    • JennyMiller's Avatar

      I used Biotene rinse for the dry mouth. I used Ora-Jel Rinse for throat sores which worked great for me. I also had pain in the wall of my throat when I would swallow -- not a sore throat -- it was kind of weird but would go away after a couple of days. Everyone is so different -- I had some dizziness but it did not last. I am sorry that you are having so many effects. Just try to stay strong and keep that positive attitude that is so important. It will soon be all behind you. I wish you the best.

      over 3 years ago
    • jad's Avatar

      Hang in there, sweetie. Now that your first treatment is over - you have one less to go through! I think there is no way to know in advance, what will happen to you, or what effects you will have prior to going through them. (Hence the very apt name of this site - WhatNext).

      GI: - I hope you have a good oncologist/team. If you do they will be quick to help out.,
      I had a scrips for a couple of low-cost and/or anti-nausea and anti-constipation and anti-diarrheal meds and had them on hand at the outstart,. Personally, I had no need for the anti-diarrheal or the anti-nausea products since what was added to my chemo cocktail was enough for me.

      Which is not to see I had no problems. You are always safe drinking water - at least 64 oz, a day.
      Keep a chart! Personally I don't do any carbonated drinks because they are acidic and are bad for my already pre-existing gerd. With your symptoms, I'd stay away from acidic things. Even "healthy" foods are acidic - tomatoes, apples, onions etc. (I learned from a doctor- prescribed diet for a condition I have that the only fruits that are NOT acid-causing are blueberries, dates, and pears. What a surprise - I thought only citrus fruits were acid causing - who knew. I even cut out bananas for a while).

      Throat/mouth: Drove me crazy for a while. Usually it was worse the first few days after chemo. By the time I was ready for the next round I was close back to normal. The Biotene brand mouth rinse and their tooth paste didn't do away with the problem, but they did help. The doctor offered a prescription for a specially blended prescription "Magic something" but it was so expensive, and not covered by my insurance that I declined it. And that was a good decision for me.

      It is very important to keep using the Biotene and keeping hydrated for your general dental health. My dentist explained that decay develops much more quickly in a dry mouth because dental fillings were designed for a moist environment and when there is not adequate mositure they shrink and allow space for bacteria and resulting decay to flourish.

      I always ignored the home remedy aisle at my supermarket and pharmacy. I always wondered why people would spend so much money on this OTC XXX. Now I know.

      Keep in mind that with each treatment and consequent yuckiness you are a step closer to your goal. Keep in contact with good friends who are positive and funny. Watch TV programs - even reruns that are positive and funny. Same for movies. And if you pray, do that. Do whatever you can to avoid negative things that drain you. Remember that your friendly "authorities" may be authorities on their own personal bodies and ways of treating their own personal ills.
      They are NOT you, and may unknowingly have a lot of false or even bad advice to share.

      It is probably best to rely on your own certified medical professional - and I hope that yours is qualified and up to date on everything. New information becomes available frequently. E.g, the use of Claritin for alleviate the pain of Neulasta shots. (Neulasta is a fairly recent addition to many treatments - helps with the white cell count, I think. A very common side effect to that is
      bone/joint pain. Then it was discovered that plain old Claritin (not Claritin D) can help with that.

      Neurological: I never experienced chemo brain and don't think I was ever dizzy. Do what your doctor says. And if you drive........I'm glad you are on the other coast from me :)
      I had significant enough nerve and skin on my hand damage to decrease the amount of drugs in my final chemo treatment. Those effects linger - but they are liveable. And I pretty much consciously ignore them.

      General: People can't get through life without some kind of scarring or pain somewhere - physical, emotional, or both. And you certainly can't get through cancer without it. What you see as a rosy picture of perfection in others "ain't necessarily so."

      Stay calm (hah!) Drink lots of water. And try to exercise as much as you can through it all. For me that was sometimes difficult - but I'm so glad I did that. It helped with my blood counts and recovery rate.

      Apologies for long windedness and addiction to parentheses. But happily no one grades me on this stuff. Hugs to you.

      NOTE TO MODERATOR: Can we have some way to bold text? It might help in clarity of expression.

      over 3 years ago
    • debco148's Avatar

      Biotene mouth spray.. go get Edy's Frozen Fruit pops... they will help your mouth and help hydrate you as well. The wooziness will subside as soon as you are comfortable stopping the anti-nausea meds. Much better after about 4 days and then it goes up from there and cycle repeats. Get plenty of rest now, and make sure you always keep a little something in your stomach too. Then make sure you do fruit smoothies and fresh fruit, like watermelon to help with constipation that comes from all of these meds.. I want to hear that Winning girl again! xxoo

      over 3 years ago
    • CAS1's Avatar

      All of your symptoms will go away when you give me that baby kitty in your picture. :):) :)

      I think a little baby kitty or baby doggie can solve alot of lifes downer moments

      over 3 years ago
    • Nancebeth's Avatar

      I live in Florida and was going through chemo last summer, during our hottest and sunniest days. I swear by Ocean Potion sunscreen. I used the 70 SPF Sports Spray On kind and I did not get sunburned once. I was running a summer camp so was outside every day. I believe WalMart carries it.

      over 3 years ago
    • Grandy's Avatar

      My oncologist gave me nausea med as one of my IV's.
      I got thrush the first time, but never after that.
      They also had me buy a baby toothbrush.
      I got really dry from chemo. I tried to drink a lot of water.

      Keep asking questions!

      over 3 years ago
    • grammy's Avatar

      I had really good luck gargling with equal parts liquid Benedryl and Maalox. My oncology nurse told me about it and it really worked. Good luck to you and hang in there. You will get over the symptoms but everyone is different so can't say how long it will take, but you will be ok. Got to think positive as I believe that's half the battle.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.